How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5220
Experience:  Dr. Mark is a PhD in psychology in private practice
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I stopped taking my Cymbalta cold turkey about a week ago (90

This answer was rated:

I stopped taking my Cymbalta cold turkey about a week ago (90 mg a day) Now I'm having a burning feeling in my stomach to the extent I cant sleep. Is this a symptom of withdrawal ?

Hi! I believe I can be of help with this issue.

I can imagine how distressing and worrisome this situation must be for you. You very likely are exhibiting withdrawal symptoms from the Cymbalta. Nausea, headaches, mood changes, other sensations are common withdrawal symptoms. That your sensation in your stomach is a burning sensation is a bit worrisome, though. If you start feeling your breathing being shallow or you feel lightheaded, then please head to the ER right away or call 911. But even with just the burning feeling, which may be of a "common" side effect of sudden withdrawal, you should be under supervision during the withdrawal period.

Cymbalta is an SNRI and that is a class of medications that needs to be weaned off from gradually to avoid withdrawal side effects, so you need to call your doctor and discuss with him/her if you should wean yourself off from it gradually. If it is determined that the burning sensation is not a cause for concern, then you might decide with the doctor to continue cold turkey as you've been doing and just keep monitoring it.

You might also consider adding a behavioral component to your treatment for your anxiety and/or depression. While behavioral treatment requires more effort from the patient than medications and is not as quick acting, it doesn't have the side effects nor withdrawal symptoms of the medications. If you would like to introduce a behavioral treatment, feel free to ask me another question about it. Just write “For Dr. Mark” at the beginning and everyone will know it’s for me.

Okay, I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Dr. Mark and other Mental Health Specialists are ready to help you

Related Mental Health Questions